MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY 4095 SURGICAL TABLE

STERIS CORPORATION - MONTGOMERY 4095 SURGICAL TABLE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that at the conclusion of a patient procedure, the patient was repositioning themselves to get off the 4095 surgical table and the leg section detached, subsequently causing the patient to obtain an injury to the back of their leg.
 
Additional Manufacturer Narrative
Following the reported event, the user facility's or charge nurse contacted the steris account manager.During the follow-up discussion, it was disclosed that prior to the patient procedure, the table's leg section had not been fully inserted into the table leg section receptacles by the facility cleaning staff.As the leg section was not properly installed, this prevented the proper engagement of the locking mechanism which secures the detachable leg section to the main body of the surgical table.User facility personnel confirmed that the leg section would lock into the table receptacles when properly installed.The 4095 surgical table operator manual states, "warning: personal injury hazard: when installing any table accessory, check for correct attachment and tighten securely (if appropriate).Do not use worn or damaged accessory.Check installation before using any accessory - do not remove table leg section if patient is not properly positioned.Patient's torso and buttocks must be firmly held in place by table back and seat sections and legs supported by leg supports.Warning: personal injury and or equipment damage hazard: failure to perform periodic inspections of this surgical table could result in serious personal injury or equipment damage." the 4095 surgical table operator manual further states, "the operator manual documents the following instructions within chapter 4 "before using the table".Section 4.4 - installing removing leg section.Note: this surgical table is equipped with hi-lock locking mechanism enabling quick and easy removal/installation of the leg section with a safety lock feature.Installing the leg section 1.Position tabletop seat section to horizontal by pressing leg up button on hand control (should see figure 4-12 on hand control), refer to universal hand control section (operator manual) if needed.2.With top seat section of table horizontal, insert both leg section installation rods into seat frame until fully engaged.Listen for "click" sound to indicate correct installation (see figure 4-13).Note: the leg section should slide easily into the back frame (seat section).Do not force.3.Pull leg section (both sides) to ensure correct installation.Leg section should remain firmly in place." the steris account manager offered in-service training on the proper use and operation of the 4095 surgical table however, the user facility declined.During the or charge nurse and steris account manager's discussion, she stated that she understood the reported event was attributed to the cleaning staff not properly inserting the leg section and that she would counsel the staff directly on proper installation practices.No additional issues have been reported.

Brand Name
4095 SURGICAL TABLE
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18866934
Report Number1043572-2024-00016
Device Sequence Number8135921
Product Code FQO
UDI-Device Identifier00724995195236
UDI-Public00724995195236
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date03/08/2024
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown